Ask a doctor

Chemical Peel Burn Scar, What Will Help?

I recently completed a 25% tca peel (about two weeks ago). & I have been left with areas of redness from what I believe are burns. I applied extra layers to particular areas.... will another chemical peel or possibly tanning help with the discoloration? also, I have a dermaroller.. would it be safe to use that along with hydroquinone?

Doctor Answers (5)

Using Melarase cream alongside chemical peels for dark discoloration

+1

I perform many chemical peels in my Los Angeles office and regularly speak about hyperpigmentation with deep peels during cosmetic meetings.  I would begin treatment with Melarase cream asap to prevent discoloration. Raffy Karamanoukian, Los Angeles


Los Angeles Plastic Surgeon
5.0 out of 5 stars 49 reviews

Chemical peel burns

+1

It does sound like you over treated and possibly burned areas of your face. Peels should never be done as a home treatment as they are dangerous and can leave permanent damage when applied incorrectly. I would recommend going to see your aesthetician or doctor for their opinion on the best treatment option. Keep your skin very hydrated with a post peel balm or aquaphor, this will help reduce the potential damage caused to the skin. DO NOT go in the sun to even out your skin tone. Doing this could lead to potential permanent discoloration. Wear SPF everyday (especially while you are healing). HQ products can be used after your skin is completely healed (6 to 8 weeks) but consult with your skin care provider to find one that will work well with your skin type. I do not recommend using a dermaroller on your skin especially while it is healing. 

Pablo Prichard, MD
Phoenix Plastic Surgeon
5.0 out of 5 stars 28 reviews

Redness After Chemical Peel

+1

A chemical peel is an injury to the skin which chemically removes the top layers allowing the new, fresh layers to resurface the areas treated. Redness is not uncommon after this this procedure once healed. It may take several weeks for this to lighten, but in general, one should be vigilant about sun protection and following up with your treating physician. He or she will best determine how significant the discoloration is and how best to hasten its resolution.

Gus Galante, MD
Schererville Plastic Surgeon
5.0 out of 5 stars 31 reviews

You might also like...

TCA Peel

+1

My recommendation would be to return to the physician who administered the peel and ask for Biafine emulsion. This will hasten healing. Be sure to wear a sunscreen in the SPF 50 range. Absolutely do not tan! Take Zinc Gluconate 25 m.g. twice a day and Vitamin C 500 mg. twice a day. If you do develop hyper-pigmentation I would recommend Tri-Luma.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
4.5 out of 5 stars 9 reviews

Chemical peel causes a burn

+1

I certainly hope that this was not a self administered chemical peel.  If so you need to be seen by a dermatologist as soon as possible to prevent permanent scarring and injury. 

Jeffrey Zwiren, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.